Alert archive / Pennsylvania / Areal Flood Warnings in 2013

Areal Flood Warning 91, NWS Philadelphia/Mount Holly

July 2, 2013Carbon County, Monroe County, Pennsylvania

NWS Philadelphia/Mount Holly issued this areal flood warning at Jul 2, 2013, 4:32 AM EDT for Carbon County, Monroe County, Pennsylvania. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2013, 4:32 AM EDT (08:32 UTC)
Expired
Jul 2, 2013, 8:30 AM EDT
In force
4 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

Counties Carbon County, PA, Monroe County, PA

The radar

The Philadelphia radar (KDIX), 136 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 5:00 AM EDTFLOOD1 Nw Effort, PADEBRIS WASHED ONTO MERWINSBURG ROAD AT INTERSECTION OF TOLL ROAD DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2013-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2013-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
134 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

931 
WGUS41 KPHI 020832
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
432 AM EDT TUE JUL 2 2013

PAC025-089-021230-
/O.NEW.KPHI.FA.W.0091.130702T0832Z-130702T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE PA-CARBON PA-
432 AM EDT TUE JUL 2 2013

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLOOD WARNING FOR...
  SOUTHWESTERN MONROE COUNTY IN NORTHEAST PENNSYLVANIA...
  SOUTHEASTERN CARBON COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 830 AM EDT

* AT 425 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND
  AUTOMATED RAIN GAUGES INDICATED THAT UP TO AROUND 2.5 INCHES OF
  RAIN FELL OVER PARTS OF THE POHOPOCO CREEK BASIN BETWEEN ABOUT 130
  AM AND 330 AM. MINOR FLOODING IS EXPECTED EARLY THIS MORNING ALONG
  THE POHOPOCO CREEK AND ITS TRIBUTARIES DUE TO RUNOFF FROM THE HEAVY
  RAINFALL.

THIS FLOOD WARNING MEANS THAT MINOR FLOODING IS IMMINENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

&&

LAT...LON 4087 7528 4082 7542 4081 7550 4081 7553
      4078 7566 4089 7571 4104 7539

$$

IOVINO
1 follow-up statement
407 
WGUS81 KPHI 021133
FLSPHI

FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
733 AM EDT TUE JUL 2 2013

PAC025-089-021139-
/O.CAN.KPHI.FA.W.0091.000000T0000Z-130702T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE PA-CARBON PA-
733 AM EDT TUE JUL 2 2013

...THE FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN CARBON AND
SOUTHWESTERN MONROE COUNTIES...

THE RAIN THAT PRODUCED FLOODING EARLIER THIS MORNING HAS MOVED TO 
THE NORTH. EMERGENCY PERSONNEL IN MONROE COUNTY INDICATED THAT ROADS 
ARE NO LONGER FLOODED AND ROAD DEBRIS IS BEING CLEANED UP.

THE FLOOD WARNING HAS BEEN CANCELLED.  

LAT...LON 4087 7528 4082 7542 4081 7550 4081 7553
      4078 7566 4089 7571 4104 7539

$$

KRUZDLO

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Jul 2, 3:52 AM EDT, 40 minutes earlier.

Area forecast discussion, Jul 2, 3:52 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 AM EDT TUE JUL 2 2013

.SYNOPSIS...
A FRONTAL BOUNDARY EXTENDED ALONG THE APPALACHIANS EARLY THIS
MORNING. THE BOUNDARY IS FORECAST TO WEAKEN AND DISSIPATE AS IT
DRIFTS TO THE WEST. HIGH PRESSURE LOCATED OVER THE WESTERN NORTH
ATLANTIC IS EXPECTED TO BUILD WESTWARD DURING THE COMING DAYS AND
IT SHOULD HAVE AN INCREASING INFLUENCE OVER OUR WEATHER INTO THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WE CONTINUE TO HAVE HIGH PRESSURE TO THE EAST, LOW PRESSURE TO
THE W, A STALLED FRONT TO THE W AS WELL AND ABUNDANT SLY FLOW OVER
THE AREA.

AS A RESULT, MUCH LIKE LAST NIGHT, PRECIP HAS DEVELOPED ALONG THE
WRN PERIPHERY OF THE CWA. HOWEVER, IT HAS LESSER AREAL COVERAGE
ATTM. THE GUID SUGGESTS THAT AS THE HIGH SHIFTS WWD, THE MAIN AXIS
OF PRECIP SHUD AS WELL. THEREFORE, OVERALL PRECIP TRENDS SHUD BE
LESS TODAY AND QPF AMTS LWR. WITH THAT SAID, HOWEVER, THERE IS
STILL THE POTENTIAL FOR LCLY HVY RAIN AND TSTMS BUT THE THREAT IS
LESS WIDESPREAD THEN IN THE LAST FEW DAYS. THERE WILL STILL BE AN
ABUNDANCE OF CLOUDS, BUT GUID TEMPS LOOK REASONABLE AND WERE GENLY
FOLLOWED.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
THE LARGE BERMUDA TYPE HIGH PRESSURE SYSTEM CONTINUES ITS WWD
SHIFT AND SOME OF THE GUID EVEN INDICATES NO PRECIP AFTER 03/00Z
WHILE OTHER MDLS, MOST NOTABLY THE ECMWF STILL HAS SOME PRECIP
TONIGHT. REGARDLESS, THE TREND CONTINUES TO BE DOWNWARD AND HAVE
INTRODUCED A SHARP DECREASE IN POPS. ALL OF THE STAT GUID HAS SOME
OF THE LOWEST POPS WE HAVE SEEN IN SOME TIME AND THERE IS GENERAL
AGREEMENT HERE. WILL IT BE COMPLETELY DRY? MAYBE NOT...BUT
HOPEFULLY THINGS WILL BE BEGINNING A PRONOUNCED DRIER NOTE.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THE RIDGE OVER THE WESTERN NORTH ATLANTIC IS FORECAST TO BUILD
WESTWARD DURING WEDNESDAY, THURSDAY AND FRIDAY. IT WILL NUDGE THE
DECAYING SURFACE BOUNDARY AND THE ASSOCIATED BAND OF ENHANCED
MOISTURE WESTWARD AND AWAY FROM OUR REGION. AS A RESULT, WE WILL
HAVE DECREASING CHANCES OF PRECIPITATION DURING THE PERIOD.

THE BOUNDARY SHOULD REMAIN NEAR ENOUGH TO OUR REGION TO WARRANT
THE MENTION OF A CHANCE OF SHOWERS AND THUNDERSTORMS AGAIN FOR
WEDNESDAY. THE CHANCE OF PRECIPITATION MAY BE CONFINED TO OUR
NORTHWESTERN COUNTIES FOR THURSDAY AFTERNOON AND FRIDAY AFTERNOON.

THE STEADY SOUTH TO SOUTHWEST FLOW AND INCREASING AMOUNTS OF
SUNSHINE WILL LIKELY CAUSE AFTERNOON TEMPERATURES TO RISE NEAR 90
DEGREES ON THURSDAY AND FRIDAY.

THE RIDGE IS ANTICIPATED TO FLATTEN OVER THE WEEKEND.
NEVERTHELESS, OUR WEATHER WILL REMAIN HOT AND HUMID WITH AFTERNOON
TEMPERATURES EXPECTED TO REACH THE LOWER 90S ALONG THE INTERSTATE
95 CORRIDOR AND AT POINTS TO THE SOUTHEAST.

WE MAY SEE AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS
AGAIN EARLY NEXT WEEK AS THE RIDGE CONTINUES TO LOSE ITS INFLUENCE
OVER OUR REGION AND AS A FRONTAL BOUNDARY APPROACHES FROM THE
NORTHWEST.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

CIGS ARE ALL OVER AGAIN THIS THIS AM, RANGING FROM IFR TO VFR.
EXPECT MOST LOCATIONS TO GENLY BE MVFR/IFR LATER THIS MRNG INTO
AFTN AS ANOTHER SLUG OF MOISTURE MOVES THRU. ALSO, THERE IS A SHOT
OF TSRA AGAIN THIS AFTN WHICH COULD REDUCE CIGS/VSBYS FURTHER. THE
GOOD NEWS IS THAT THE LATEST GUID INDICATES THAT AFTER 03/00Z IT
COULD BE DRY OR MOSTLY DRY AND CONDS COULD BE VFR FOR MOST IF NOT
ALL TAF SITES.

EXPECT A S TO SW WIND TO CONTINUE THRU THE TAF PD, GENLY 10

OUTLOOK...
WEDNESDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.

WEDNESDAY NIGHT THROUGH SATURDAY...MAINLY VFR. THERE MAY BE MVFR
VISIBILITY RESTRICTIONS DURING THE LATE NIGHT AND

&&

.MARINE...
SCA WILL REMAIN IN EFFECT AS PERSISTENT S TO SWLY FLOW WILL KEEP
SEAS IN THE 5 TO 6 FT RANGE. WINDS SHOULD GUST TO AROUND 20 KT
TODAY BEFORE DECREASING OVERNIGHT.

OUTLOOK...
HIGH PRESSURE OVER THE WESTERN NORTH ATLANTIC IS FORECAST TO
INFLUENCE THE COASTAL WATERS OF NEW JERSEY AND DELAWARE FROM
WEDNESDAY THROUGH SATURDAY. WIND SPEEDS AND WAVE HEIGHTS ARE
EXPECTED TO REMAIN BELOW THE SMALL CRAFT ADVISORY CRITERIA.

&&

.RIP CURRENTS...
A MODERATE RISK OF RIP CURRENTS IS BEING FCST TODAY FOR THE NJ
AND DE BEACHES.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR PAZ054-055-060>062-
     070-071-101>106.
NJ...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NJZ001-007>010-012-
     015>019.
DE...FLASH FLOOD WATCH THROUGH THIS EVENING FOR DEZ001>004.
MD...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MDZ008-012-015-019-
     020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ450>455.

&&

SYNOPSIS...IOVINO
NEAR TERM...NIERENBERG
SHORT TERM...NIERENBERG
LONG TERM...IOVINO
AVIATION...IOVINO/NIERENBERG
MARINE...IOVINO/NIERENBERG
RIP CURRENTS...NIERENBERG
Hazardous weather outlook, Jul 2, 4:06 AM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
406 AM EDT TUE JUL 2 2013

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-015>019-PAZ054-
055-060>062-070-071-101>106-030815-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
406 AM EDT TUE JUL 2 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ013-020>023-027-030815-
WESTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
406 AM EDT TUE JUL 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL
TODAY INTO THIS EVENING. THE HEAVY RAIN MAY RESULT IN FLOODING IN
AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-030815-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
406 AM EDT TUE JUL 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS.

SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL
TODAY INTO THIS EVENING. THE HEAVY RAIN MAY RESULT IN FLOODING IN
AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-030815-
DELAWARE BEACHES-
406 AM EDT TUE JUL 2 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ALSO, THERE IS A MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-030815-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
406 AM EDT TUE JUL 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 1:37 AM EDTAreal Flood AdvisoryPHIBerks, Carbon, Chester, Lehigh113 min
Jul 2, 2:46 AM EDTAreal Flood AdvisoryPHILehigh, Monroe, Northampton119 min
Jul 2, 4:36 PM EDTSpecial Weather StatementPHIDelaware84 min
Jul 2, 6:31 PM EDTAreal Flood AdvisoryPHIBucks3 hr

Nearby

Areal Flood Warnings in Pennsylvania, 2013Every areal flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.